Alert archive / Hawaii / High Surf Warnings in 2014
High Surf Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Aug 9, 2014, 3:46 PM HST for Honolulu County, Kalawao County, Hawaii. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2014, 3:46 PM HST (01:46 UTC)
- Expired
- Aug 10, 2014, 3:46 PM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI
The radar
The Molokai radar (PHMO), 36 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913 WHHW40 PHFO 100146 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST SAT AUG 9 2014 ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A LARGE EAST SWELL GENERATED FROM HURRICANE JULIO WILL BUILD TONIGHT TO WARNING LEVELS. HIZ002-008-009-012-017-020-024-025-101500- /O.UPG.PHFO.SU.Y.0031.000000T0000Z-140811T1600Z/ /O.NEW.PHFO.SU.W.0007.140810T0146Z-140811T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 346 PM HST SAT AUG 9 2014 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...RISING TO 10 TO 15 FEET TONIGHT. * TIMING...TONIGHT THROUGH SUNDAY NIGHT. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ MORRISON
2 follow-up statements
601 WHHW40 PHFO 101332 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SUN AUG 10 2014 ...HIGH SURF WARNING FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A LARGE EAST SWELL GENERATED FROM HURRICANE JULIO WILL BRING WARNING LEVELS THROUGH 6 AM HST MONDAY. HIZ002-008-009-012-017-020-024-025-110245- /O.CON.PHFO.SU.W.0007.000000T0000Z-140811T1600Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 332 AM HST SUN AUG 10 2014 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * SURF...REACHING 10 TO 15 FEET TODAY. * TIMING...THROUGH 6 AM HST MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ REYNES
145 WHHW40 PHFO 110146 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST SUN AUG 10 2014 ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND... .A LARGE EAST SWELL GENERATED BY HURRICANE JULIO WILL BRING ADVISORY LEVEL SURF TO EAST FACING SHORES. HIZ002-008-009-012-017-020-024-025-111500- /O.CAN.PHFO.SU.W.0007.000000T0000Z-140811T1600Z/ /O.NEW.PHFO.SU.Y.0032.140811T0146Z-140812T0400Z/ KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST- 346 PM HST SUN AUG 10 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...8 TO 12 FEET TONIGHT...LOWERING TO 6 TO 8 FEET MONDAY. * TIMING...THROUGH 6 PM HST MONDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BEACHGOERS...SWIMMERS...AND SURFERS SHOULD HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Aug 9, 11:55 AM HST, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 9, 11:55 AM HST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 1155 AM HST SAT AUG 9 2014 .UPDATE... THE FLASH FLOOD WATCH FOR KAUAI AND OAHU HAS BEEN CANCELLED. && .SYNOPSIS... THE REMNANTS OF ISELLE ARE MAINTAINING CLOUDY SKIES WITH LIGHT TO MODERATE SHOWERS OVER KAUAI AND OAHU. CLOUDS AND SHOWERS WILL SLOWLY CLEAR THROUGH THE AFTERNOON OVER OAHU AND THROUGH THE EVENING OVER KAUAI. WINDS WILL SHIFT OUT OF THE NORTH TONIGHT AS HURRICANE JULIO PASSES WELL NORTH OF THE ISLANDS THROUGH MONDAY. VARIABLE WINDS MONDAY WILL GRADUALLY SHIFT TO TRADE WINDS TUESDAY AND WEDNESDAY. && .DISCUSSION... CLOUDS AND SHOWERS ASSOCIATED WITH THE REMNANTS OF ISELLE ARE LINGERING OVER OAHU AND KAUAI TODAY. SKIES WILL GRADUALLY CLEAR OVER OAHU THIS AFTERNOON AND THEN KAUAI LATE TONIGHT. A BRIEF BOUT OF TRADE WINDS WILL LAST THROUGH TONIGHT BEFORE WINDS TURN OUT OF THE NORTH AS HURRICANE JULIO PASSES WELL NORTH OF THE ISLANDS. LIGHT NORTH WINDS SUNDAY AND SUNDAY NIGHT WILL ALLOW FOR SOME LEEWARD SEA BREEZES WITH AFTERNOON ISLAND CONVECTION BRINGING CLOUDS AND SCATTERED SHOWERS. SIMILAR CONDITIONS ARE EXPECTED FOR MONDAY AS LIGHT WINDS GIVE WAY TO SEA AND LAND BREEZES. HIGH PRESSURE FINALLY PUSHES INTO THE STATE TUESDAY... GRADUALLY BUILDING TRADE WINDS FROM EAST TO WEST... REACHING KAUAI WEDNESDAY MORNING. TRADE WIND WEATHER WILL RETURN WITH CLOUDS AND SHOWERS FAVORING WINDWARD AND MOUNTAIN AREAS. && .AVIATION... AIRMET SIERRA FOR MTN OBSC REMAINS IN EFFECT FROM KAUAI TO MAUI. DEEP LAYERED CLOUDS HAVE PULLED WESTWARD TO KAUAI AND SURROUNDING WATERS...WHILE ABUNDANT LOW LEVEL MOISTURE LINGERING ON OAHU AND MAUI COUNTY IS PRODUCING WIDESPREAD CLOUD COVER ALONG WINDWARD SLOPES. AIRMET SIERRA FOR ICING IS ALSO IN EFFECT WITHIN THE LAYERED CLOUDS OVER AND AROUND KAUAI. SLOW IMPROVEMENT IS EXPECTED TODAY AND TONIGHT. VAD WIND PROFILES SHOW A DECREASE IN LOW LEVEL WINDS. AIRMET TANGO WILL LIKELY BE DROPPED BY NOON. && .MARINE... HIGH SURF ADVISORY REMAINS IN EFFECT FOR EXPOSED E FACING SHORES. THE SMALL CRAFT FOR ALL COASTAL ZONES REMAINS WITH INCREASING EAST SWELL FROM HURRICANE JULIO INCREASING TODAY AND TONIGHT. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR ALL HAWAIIAN WATERS- && MORRISON...DISCUSSION AND MARINE WROE...AVIATION
Nearby
High Surf Warnings in Hawaii, 2014Every high surf warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.